MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-021-01
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during procedure, the fiber burnt during its second use.The procedure was completed with another of same model.There were no patient complications.Analysis of the returned fiber identified that the fiber connector was fractured.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.The fiber was received in one piece with no external anomalies.During analysis with the microscope, the following findings were found: the connector face had heavy burn marks as well as distorted light exiting the connector face, indicating an internal connector fracture.The tip looked good during microscope analysis.Fiber failed functional test as the aim beam was dim.The observed condition of distorted light exiting the connector can be a result of an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup, use or reprocessing.The interaction of the console with the connector having this fracture likely led it to overheat causing the burn marks observed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the slimline fibers hazard analysis was completed and confirmed that the event of fiber overheating was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.The device instructions for use (ifu) was reviewed.The ifu cautiones the user to inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.And to hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber if the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.Boston scientific has assigned to this investigation a conclusion code of cause traced to component failure.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25379753
Report Number2124215-2026-29739
Device Sequence Number13127221
Product Code GEX
UDI-Device Identifier07290109145600
UDI-Public(01)07290109145600(17)290318(10)17460424
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-021-01
Device Catalogue Number0644-021-01
Device Lot Number0017460424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale
Patient Weight75 KG